Hello julians. Nice to meet you. my name is . Interesting question. I've my own ideas, but I'm just a layman, no medical doctor, expert so to speak. I've a question for you if you don't mind me asking, why, are you considering the L-Theanie? I mean, I as you, have done my reading up on it, and can understand the benefits, how it helps people, to sleep, anxiety and so on. Having said that, you are now on 10mg of valium. I know valium, was on it years ago. Addictive as the dickens. The longer you are on it, the more difficult to curb or stop taking it. My only thoughts and this is not an answer to your question, but it might apply, indirectly. Since you are on 10mg. I'd cut in half the 5mg tablet/pill, and wait two weeks. Then drop the other 2.5mg. That will leave you another 5mg. Then, do the procedure over again. Since I've joined this site, you are the first person I've come in contact with, who like me, takes valium. Or in my case rather took it (valium) I was also on effexor,I believe it was just under 9 years or so ago, but that medication turned out, not to be for me. I experienced some fairly severe reactions-side effects and so I drop[ped it. Well, I've chatted up a storm, ha! perhaps another one of the posters here, from the site might have a more specific, direct answer for you. There are several members here, who I know are extremely knowledgeable when it comes to pharmacology etc. Best of wishes julians and welcome to the site.